MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Catalog Number UFH-600
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event is currently under investigation.
 
Event or Problem Description
During insertion of stent into ureter/kidney via bladder, the stent was placed over the wire as per normal and as the wire was coming out the other end a curled piece of green plastic came out of the lumen of the stent.This piece of plastic had been inside the stent and was pushed out by the wire external to the patient.After this, the positioner was then put over the wire and the stent was placed as per usual.Only the stent was left inside the patient as per normal and no additional procedures or equipment was required.A part from the successfully deployed stent, no part of the device remained inside the patient.According to the initial reporter , the patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, documentation, specification and visual inspection of the returned device was conducted during the investigation.Visual examination of the returned device showed a green piece of plastic material and the suture thread.The green plastic was used as beading material when the stent was side ported.All stents were "wired" post porting confirming no obstructions.Beading material remaining in the stent post porting would be ejected from a stent during the wiring process.Review of production and quality documentation did not reveal any specific issues with current manufacturing or quality controls that may have contributed to this incident.Review of the device history record did not reveal non-conformance¿s that would have contributed to this incident.Based on the provided information, no conclusion can be drawn hence the root cause is unknown.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.Per the risk assessment no further action is required.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5772709
Report Number1820334-2016-00581
Device Sequence Number16199416
Product Code FAD
UDI-Device Identifier00827002498778
UDI-Public(01)00827002498778(17)180901(10)6170210
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K961446
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberUFH-600
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/10/2016
Device Age9 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/10/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/06/2016
Supplement Report FDA Received Date05/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1